On a coupled system of reaction-diffusion-transport equations arising from catalytic converter

C. V. Pao, Yu-Hsien Chang, Guo Chin Jau

Research output: Contribution to journalArticle

Abstract

This paper is concerned with two mathematical models which describe the transient behavior of a catalytic converter in automobile engineering. The first model consists of a coupled system of a heat-conduction equation and two integral equations while the second model involves only one integral equation. It is shown that for any nonnegative initial and boundary functions the three-equation model has a unique bounded global solution while the solution of the two-equation model blows up in finite time. The proof for the global existence and finite-time blow-up property of the solution is by the method of upper and lower solutions and its associated monotone iteration. This method can be used to develop computational algorithms for numerical solutions of the coupled systems.

Original languageEnglish
Pages (from-to)2152-2165
Number of pages14
JournalNonlinear Analysis: Real World Applications
Volume14
Issue number6
DOIs
Publication statusPublished - 2013 Dec 1

ASJC Scopus subject areas

  • Analysis
  • Engineering(all)
  • Economics, Econometrics and Finance(all)
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On a coupled system of reaction-diffusion-transport equations arising from catalytic converter'. Together they form a unique fingerprint.

  • Cite this